Alert archive / Missouri / Severe Thunderstorm Warnings in 2022

Severe Thunderstorm Warning 93, NWS Kansas City, MO

June 8, 20228 counties in Missouri

NWS Kansas City, MO issued this severe thunderstorm warning at Jun 8, 2022, 1:46 AM CDT for 8 counties in Missouri. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 8, 2022, 1:46 AM CDT (06:46 UTC)
Expired
Jun 8, 2022, 2:15 AM CDT
In force
29 min
Issued by
NWS Kansas City, MO
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Carroll County, MO, Cass County, MO, Clay County, MO, Henry County, MO, Jackson County, MO, Johnson County, MO, Lafayette County, MO, Ray County, MO

The radar

The Pleasant Hill radar (KEAX), 31 km from the middle of the area, began a volume at 06:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 7, 10:14 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Topeka, KS (KTOP), launched 00:00Z, 6.8 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2022-06-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 972 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 2022-06-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 18 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
972 J/kg
Mixed-layer CIN
-24 J/kg
Mixed-layer LCL
1694 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
18 m²/s²
0-3 km storm-relative helicity
122 m²/s²
Significant tornado parameter
0.1
Supercell composite
1.5

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 7, 11:11 PM CDT, 2 hours 35 minutes earlier.

Area forecast discussion, Jun 7, 11:11 PM CDT, 2 hours 35 minutes before
AREA FORECAST DISCUSSION
National Weather Service Kansas City/Pleasant Hill MO
1111 PM CDT Tue Jun 7 2022

.Discussion...
Issued at 316 PM CDT TUE JUN 7 2022

Key Messages:

- Isolated to scattered thunderstorms expected this afternoon
  along a stationary front.

- A cluster of thunderstorms expected by mid-evening into tonight
  over much of the area, with some threat of straight-line winds
  and quarter-size hail in areas of northeast Kansas and northwest
  Missouri.

Today/tonight: Primary focus centers on the next 12 hours of the
forecast. As of early afternoon, surface observations depicted a
frontal boundary oriented NW-SE across the southwestern third of the
CWA, just SW of the KC Metro. Visible satellite imagery showed a
growing cumulus field, with some agitation near/SW of KC. As
inhibition lessens, anticipate widely scattered showers and
thunderstorms to develop this afternoon along/just north of the
frontal boundary where convergence is maximized. While an isolated
storm may become briefly strong, a much larger area of convection is
expected to evolve upstream over Nebraska and Iowa this evening into
tonight. As these thunderstorms cold pools consolidate during the
evening, an outflow-driven cluster will evolve and push into
northwest MO and northeast Kansas 1-2 hours post-sunset. The most
robust activity will have the potential for thunderstorm outflow
winds up to 60 mph and hail to the size of quarters. With time,
waning instability and outflow displacement ahead of the line will
lead to a notable weakening of the complex as it works its way
across the CWA. The progressive nature of the complex should
mitigate any widespread flooding concerns (3-hour flash flood
guidance is in excess of two inches). However, storms this
afternoon/evening tied to the quasi-stationary boundary and storms
that develop ahead of the thunderstorm complex will have the
potential for heavy rainfall and the attendant threat for localized
flash flooding.

Rainfall should end from west to east Wednesday morning, with
surface high pressure building into the region. Dry conditions are
expected for the remainder of Wednesday and much of Thursday, with
temperatures near or slightly below seasonable levels and drier
humidity values.

Bu Thursday night into Friday morning, two focused areas of
thunderstorm activity appear to occur, both generally splitting the
CWA. The first focused area is in a region of strong isentropic
ascent across much of Iowa, with a second area tied to an
approaching wave and potential thunderstorm complex riding along an
instability axis over central Kansas. While scattered activity/light
rain is expected in between these two areas, widespread heavy
rainfall is not anticipated at this time. Tranquil weather returns
for the remainder of Friday into the weekend, with gradually warming
temperatures.

&&

.Aviation...(For the 06Z TAFS through 06Z Wednesday Night)
Issued at 1111 PM CDT TUE JUN 7 2022

The main line of convection has entered the area and is expected
to move southeast exiting central MO by 14Z. This line will reach
the KC metro around 06Z. We could see some lower visibility and
ceilings as the line moves through. The cold front passes through
behind the line. Ceilings in most areas should drop to high-end
MVFR behind the front for a few hours, then clouds will clear out.
Northwesterly winds will become breezy behind the front as well.

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
MO...NONE.
&&

Discussion...Blair
Aviation...Atkins
Hazardous weather outlook, Jun 7, 5:20 AM CDT, 20 hours 26 minutes before
Hazardous Weather Outlook
National Weather Service Kansas City/Pleasant Hill MO
520 AM CDT Tue Jun 7 2022

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-081030-
Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS-
Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler-
Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton-
Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton-
Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis-
Cooper-Bates-Henry-
520 AM CDT Tue Jun 7 2022

This hazardous weather outlook is for northwest...north central and
west central Missouri...as well as extreme eastern Kansas.

.DAY ONE...Today and Tonight

 Rain showers possible this morning with another round of rain and
storms late tonight. A few strong, isolated storms may be possible
across the area this afternoon, with the main batch of storms
affecting the forecast area between 9 PM and 3 AM late tonight. The
main impacts include damaging winds, large hail, and heavy rainfall
leading to localized flooding concerns.

 More detailed information can be accessed at...
 https://www.weather.gov/eax/hwo

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

 A break in rain and storms are expected Wednesday, with additional
rain possible Thursday.

 More detailed information can be accessed at...
 https://www.weather.gov/eax/hwo

In the hours before

Local storm report, Jun 8, 12:12 AM CDT, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1212 AM CDT WED JUN 8 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1010 PM     HAIL             1 W MAITLAND            40.21N 95.09W
06/07/2022  E1.00 INCH       HOLT               MO   LAW ENFORCEMENT

&&

PP
Local storm report, Jun 8, 12:15 AM CDT, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1215 AM CDT WED JUN 8 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1128 PM     TSTM WND DMG     MOUND CITY              40.13N 95.23W
06/07/2022                   HOLT               MO   LAW ENFORCEMENT

            DISPATCH REPORTED A TREE DOWN IN MOUND CITY.

&&

PP
Local storm report, Jun 8, 12:24 AM CDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1224 AM CDT WED JUN 8 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1141 PM     HAIL             3 S STANBERRY           40.18N 94.53W
06/07/2022  E2.00 INCH       GENTRY             MO   PUBLIC

            SHERIFFS DEPUTY RELAYED A PUBLIC PHOTO OF
            HAIL ESTIMATED AT 2 INCHES SOUTH OF
            STANBERRY.

&&

PP
Local storm report, Jun 8, 12:49 AM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1249 AM CDT WED JUN 8 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1127 PM     HAIL             5 SW STANBERRY          40.17N 94.61W
06/07/2022  E2.00 INCH       GENTRY             MO   PUBLIC

            REPORT VIA SOCIAL MEDIA. TIME ESTIMATED VIA
            RADAR.

&&

PP
Local storm report, Jun 8, 12:55 AM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1255 AM CDT WED JUN 8 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1200 AM     HAIL             DARLINGTON              40.20N 94.40W
06/08/2022  M1.50 INCH       GENTRY             MO   PUBLIC

            REPORT VIA SOCIAL MEDIA.

&&

PP
Special weather statement, Jun 8, 12:58 AM CDT, 48 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
1258 AM CDT Wed Jun 8 2022

KSZ057-103-105-080630-
Johnson KS-Miami KS-Leavenworth KS-
1258 AM CDT Wed Jun 8 2022

...Strong thunderstorms will impact portions of northwestern Miami,
southwestern Leavenworth and Johnson Counties through 130 AM CDT...

At 1257 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Linwood to near Lyndon. Movement was
southeast at 50 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Overland Park, Olathe, Lenexa, Leawood, Gardner, De Soto, Spring
Hill, Edgerton, Linwood, Clare, Lackmans and Clearview City.

This includes the following highways...
 Interstate 35 in Kansas between mile markers 200 and 222.
 Interstate 435 between mile markers 0 and 1, and between mile
markers 82 and 83.
 Kansas Turnpike between mile markers 206 and 209.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Severe Thunderstorm Watch remains in effect until 500 AM CDT for
northeastern and east central Kansas.

&&

LAT...LON 3904 9517 3891 9461 3890 9461 3857 9507
      3898 9506 3899 9507 3898 9509 3896 9508
      3897 9511 3897 9513 3898 9516 3896 9517
      3896 9519 3902 9519
TIME...MOT...LOC 0557Z 293DEG 45KT 3899 9507 3862 9564

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

CDB

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 7, 8:19 PM CDTSevere Thunderstorm Warning Considerable damage threatEAXAtchison, Holt41 min
Jun 7, 8:55 PM CDTSevere Thunderstorm WarningEAXAtchison, Holt50 min
Jun 7, 9:26 PM CDTSevere Thunderstorm WarningEAXMercer, Putnam49 min
Jun 7, 9:44 PM CDTSevere Thunderstorm WarningEAXAndrew, Holt, Nodaway46 min
Jun 7, 10:30 PM CDTSpecial Weather StatementEAXAndrew30 min
Jun 7, 10:35 PM CDTSevere Thunderstorm WarningEAXAtchison, Holt40 min
Jun 7, 10:52 PM CDTSevere Thunderstorm WarningEAXNodaway, Worth23 min
Jun 7, 10:55 PM CDTSevere Thunderstorm WarningEAXAndrew, Gentry, Nodaway35 min
Jun 7, 11:13 PM CDTSevere Thunderstorm WarningEAXAtchison, Holt38 min
Jun 7, 11:27 PM CDTSevere Thunderstorm Warning Considerable damage threatEAXAndrew, Gentry, Nodaway48 min
Jun 7, 11:32 PM CDTSevere Thunderstorm WarningEAXAndrew, Atchison, Holt, Nodaway, Worth43 min
Jun 7, 11:48 PM CDTSevere Thunderstorm WarningEAXAndrew, Buchanan, Holt42 min
Jun 8, 12:11 AM CDTSevere Thunderstorm WarningEAXAndrew, Daviess, DeKalb, Gentry, Harrison, Nodaway and 1 more49 min
Jun 8, 12:30 AM CDTSevere Thunderstorm WarningEAXBuchanan, Platte45 min
Jun 8, 12:49 AM CDTSevere Thunderstorm WarningEAXCaldwell, Clinton, Daviess, DeKalb, Gentry, Grundy and 2 more41 min
Jun 8, 1:08 AM CDTSevere Thunderstorm WarningEAXCass, Clay, Jackson, Platte52 min
Jun 8, 1:21 AM CDTTornado Warning Tornado observedEAXJackson24 min
Jun 8, 1:29 AM CDTTornado WarningEAXClay, Ray31 min
Jun 8, 1:41 AM CDTTornado WarningEAXJackson, Lafayette, Ray22 min
Jun 8, 2:16 AM CDTSevere Thunderstorm WarningEAXBates, Cass, Henry, Johnson, Lafayette, Pettis and 1 more44 min
Jun 8, 2:27 AM CDTSevere Thunderstorm WarningEAXHoward, Randolph33 min
Jun 8, 2:46 AM CDTSevere Thunderstorm WarningEAXCooper, Pettis44 min
Jun 8, 3:04 AM CDTSevere Thunderstorm WarningEAXCooper, Howard41 min
Jun 8, 6:13 AM CDTRiver Flood WarningEAXAtchison, Holt12 hr
Jun 8, 7:24 AM CDTRiver Flood WarningEAXCarroll23 hr
Jun 8, 7:41 AM CDTRiver Flood WarningEAXDaviess, Gentry48 hr
Jun 8, 7:41 AM CDTRiver Flood WarningEAXLinn, Livingston40 hr
Jun 8, 7:41 AM CDTRiver Flood WarningEAXCarroll, Chariton, Linn, Livingston59 hr
Jun 7, 11:59 PM CDTSevere Thunderstorm WarningEAXAtchison, Doniphan46 min
Jun 8, 12:58 AM CDTSpecial Weather StatementEAXJohnson32 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2022Every severe thunderstorm warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.